Xinwei Yu, Associate Professor
Mathematical and Statistical Sciences, University of Alberta

527 CAB, (780) 492-5731

632 CAB, Math. & Stat. Sci., University of Alberta, Edmonton, AB, T6G 2G1, Canada.

Email: xinweiyu@math.ualberta.ca

Current Teaching (Fall 2014 - Winter 2015)

;                Math 117-118


Professional Experience

Education

Curriculum Vitae

Research

Research Interests

Partial Differential Equations; Fluid Mechanics; Signal Processing.

Publications

Preprints    

  1. Mohammad A. Niksirat, Xinwei Yu, "Note on stationary solutions of the 2D Doi-Onsager mdoel". Submitted.
  2. Chuong V. Tran, Xinwei Yu, "On regularity of the three-dimensional Navier-Stokes equations". Submitted.

Journal Publication

  1. Dong Li, Xinwei Yu, "On some Liouville type Theorems for the compressible Navier-Stokes equations". DCDS-A. Accepted. arXiv:1209.3718.
  2. Dong Li, Xinwei Yu, Zhichun Zhai, "On the Euler-Poincare equation with non-zero dispersion". Arch. Ration. Mech. Anal. December 2013, Volume 210, Issue 3, pp 955-974, 10.1007/s00205-013-0662-4.  arXiv:1212.4203.
  3. Chuong V. Tran, Xinwei Yu, Luke Blackbourn, "Two-dimensional magnetohydrodynamic turbulence in the limits of infinite and vanishing magnetic Prandtl number". (DownloadJ. Fluid Mech.  725, 2013, 195-215 (21 pages); doi:10.1017/jfm.2013.193.
  4. Chuong V. Tran, Xinwei Yu, Zhichun Zhai, "On global regularity of 2D generalized Magnetohydrodynamic equations". (Download
    J. Differential Equations. 254(10), May 2013, 4194-4216 (23 pages);
    DOI: 10.1016/j.jde.2013.02.106. http://arxiv.org/abs/1302.6633
  5. Chuong V. Tran, Xinwei Yu, Zhichun Zhai, "Note on solution regularity of the generalized Magnetohydrodynamic equations with partial dissipation". (Download)
    Nonlinear Analysis Series A: Theory, Methods & Applications 85 Jul. 2013, 43-51
    (9 pages); DOI: 10.1016/j.na.2013.02.019. .
    http://arxiv.org/abs/1302.7050
  6. Gencheng Guo, Xinwei Yu, Yindi Jing, Mrinal Mandal, "Optimal design and noice-enhanced effect for binary threshold detector under AUC measure", (Download)
    IEEE Signal Processing Letters. 20(2), Feb. 2013, 161-164
    (4 pages); DOI: 10.1109/LSP.2012.2234452.

  7. Hichem Hajaiej, Xinwei Yu, Zhichun Zhai, "Fractional Gagliardo-Nirenberg and Hardy inequalities under Lorentz norms", (Download)
    JMAA 396(2), 569-577, 2012
    (9 pages). DOI: 10.1016/j.jmaa.2012.06.054.

  8. Yindi Jing, Xinwei Yu, "ML-Based channel estimations for non-regenerative relay networks with multiple transmit and receive antennas", (Download)
    IEEE JSAC 30(8) 1428-1439, 2012
    (12 pages). DOI: 10.1109/JSAC.2012.120912.
  9. Chuong V. Tran, Xinwei Yu, "Bounds for the number of degrees of freedom of incompressible magnetohydrodynamic turbulence in two and three dimensions", (Download)
    Phys. Rev. E.  85 066323 2012 (9 pages). DOI:
    10.1103/PhysRevE.85.066323
  10. Xinwei Yu, Zhichun Zhai, "Well-posedness for fractional Navier-Stokes equations in the largest critical spaces", (Download)
    Math. Meth. Appl. Sci.
    35(6), 676-683, 2012
    DOI: http://dx.doi.org/10.1002/mma.1582.
  11. Xinwei Yu, Zhichun Zhai, "On the Lagrangian averaged Euler equations: local well-posedness and blow-up criterion", (Download)
    Comm. Pure Appl. Anal.
    11(5), 1809-1823. 2012.
    DOI: 10.3934/cpaa.2012.11.1809.
  12. Thomas Y. Hou, Congming Li, Zuoqiang Shi, Shu Wang, Xinwei Yu, “On singularity formation of a nonlinear nonlocal system”, (Download)
    Arch. Ration. Mech. Anal.
    199(1), 117-144, 2011
    . DOI: 10.1007/s00205-010-0319-5
  13. Xinwei Yu, “A Note on the energy conservation of ideal MHD equations”, (Download)
    Nonlinearity
    22(4) 913-922, 2009
    . doi: 10.1088/0951-7715/22/4/012. 
  14. Xinwei Yu, “Remarks on the global regularity for the super-critical 2D dissipative quasi-geostrophic equation”, (Download)
    Journal of Mathematical Analysis and Applications, 339: 359-371, 2008. 
  15. Jian Deng, Thomas Y. Hou, Ruo Li, Xinwei Yu, “Level set dynamics and the non-blowup of the 2D quasi-geostrophic equation”, (Download).
    Methods and Applications of Analysis
    , 13(2): 157-180, 2006. 
  16. Jian Deng, Thomas Y. Hou, Xinwei Yu, “Improved geometric conditions for non-blowup of 3D Euler equations”, (Download).
    Communications in Partial Differential Equations, 31(2): 293-306, 2006. 
  17. Jian Deng, Thomas Y. Hou, Xinwei Yu, “A level set formulation for the 3D incompressible Euler equations”, (Download).
    Methods and Applications of Analysis, 12(4): 427-440, 2005. 
  18. Jian Deng, Thomas Y. Hou, Xinwei Yu, “Geometric properties and non-blowup of 3-D incompressible Euler flow”, (Download).
    Communications in Partial Differential Equations, 30(2): 225-243, 2005. 
  19. Zhiping Li, Lungan Ying, Xinwei Yu, “Singular perturbation of a class of non-convex functionals”, (Download).
    Nonlinear Analysis: Theory, Methods, and Applications, 52(4): 1129-1152, 2003. 

Refereed Conference Proceedings

  1. Tao Cui, Qian Wang, Yindi Jing, and Xinwei Yu. "SVD-Based Estimation for Reduced-Rank MIMO Channel". IEEE International Symposium on Information Theory (ISIT) 2014.
  2. Yindi Jing, Xinwei Yu, "SVD-based channel estimation for MIMO relay networks", IEEE  VTC 2012. 
  3. Jian Deng, Thomas Y. Hou, Xinwei Yu, “Localized non-blowup conditions for the 3D incompressible Euler equations”, Third International Congress of Chinese Mathematicians. Part 1, 2, 603–611, AMS/IP Stud. Adv. Math., 42, pt. 1, 2, Amer. Math. Soc., Providence, RI, 2008. (Download)

Book Chapters

  1. Thomas Y. Hou and Xinwei Yu, “Introduction to the theory of incompressible inviscid flows”, Nonlinear conservation laws, fluid systems and related topics, 1–71, Ser. Contemp. Appl. Math. CAM, 13, World Sci. Publishing, Singapore, 2009.

Theses

PIMS-AMI Seminars

I am the coordinator of the PIMS-AMI seminars of the Applied Mathematics Institute. A list of all departmental events can be found here.

Teaching Experience

Graduate

Undergraduate